MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pipeline flex pushwire was returned stuck inside the marksman catheter.For further examination, the pipeline flex pushwire was then pushed out from the catheter lumen with difficulty.No pipeline flex braid was returned with the devices, as the braid was implanted in the patient.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.Bends were found at the proximal end of the pushwire.No damages were found with the distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The total and usable lengths of the catheter were measured to be within specifications.The catheter tip and marker were examined; and no damages were found.The catheter body found to be accordioned at the distal tip.No flash or voids molded were observed in the hub.The catheter was flushed with water and the water exited out from the distal tip.The catheter was then tested by running an in-house mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.Based on the analysis findings, the pipeline flex and marksman were confirmed to have resistance during delivery as the returned pipeline flex pushwire was stuck inside the marksman catheter.In addition, the pipeline flex pushwire and the marksman catheter were found to be damaged.From the damages seen on the catheter body (accordioning), pusher (bending) and hypotube (stretching); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance the pipeline flex through the marksman catheter against resistance.It is likely that patient tortuous anatomy may have contributed to the resistance during delivery issues.Vasospasm is a known inherent risk of endovascular procedure and are documented in our device¿s instruction for use (ifu).Based on the reported information, there is no evidence suggesting that the device was defective, but rather a procedure related event.Linked with mdr: 2029214-2020-00126.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the embolization procedure, the patient experienced vasospasms.Nimodipine was administered for 10 minutes to treat the vasospasm.The procedure was completed via stent assisted coiling.The patient underwent embolization treatment for a small unruptured, saccular internal carotid artery aneurysm.Measuring 5.5 mm x 6 mm, landing zone distal 3.9 mm proximal 3.7 mm.The vessel anatomy was moderately tortuous.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9686446
Report Number2029214-2020-00127
Device Sequence Number19668323
Product Code KRA
UDI-Device Identifier00847536008328
UDI-Public00847536008328
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberFA-55150-1030
Device Lot NumberA748358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR